Yafei Wang, PhD

Postdoctoral Fellow, Faculty of Science - Mathematics & Statistical Sciences

Contact

Postdoctoral Fellow, Faculty of Science - Mathematics & Statistical Sciences
Email
yafei2@ualberta.ca

Overview

Area of Study / Keywords

Functional data analysis; Statistical optimization; (Distributional) reinforcement learning


About

Education 

PhD in statistics, Beijing University of Technology, 2013-2019

BS in statistics, Weifang University, 2009-2013 

Professional Experience 

Postdoctoral research fellow, University of Alberta, 2019-present

Visiting PhD student, University of Alberta, 2017-2018




Research

My research interests focus mainly on complex and structured massive data analysis and statistical optimization, particularly in functional data analysis, its application in brain imaging data analysis and imaging genetics data analysis, distributionally robust optimization, and (distributional) reinforcement learning. For complex and structured massive data analysis, I focus on developing methodology in robust estimation and optimal design for functional data. The tools I use include empirical process, smoothing techniques, and dimensional reduction techniques. For statistical optimization, I am interested in finding efficient algorithms and establishing their theoretical properties to deal with the massive dataset. More importantly, the proposed algorithms are applied to (distributional) reinforcement learning to reduce computation time and enhance robustness.



Teaching

STAT 580 Fall 2020 --- Stochastic Processes


Scholarly Activities

Research - The 3rd National Forum for Doctoral Students in Statistics in 2018, Guangzhou, China

02/11/2018 to 04/11/2018

Contributed talk

Link

Research - The 11th International Student Conference on Advanced Science and Technology, Kumamoto, Japan

08/12/2016 to 09/12/2016

Contributed talk

Link

Research - The 4th ICSA-Canada Chapter Symposium–Advances and Innovations in Statistics and Data Science, Kingston, Canada

09/08/2019 to 11/08/2019

Invited talk

Link

Publications

A kernel-based measure for conditional mean dependence

Author(s): Tingyu Lai, Zhongzhan Zhang, Yafei Wang
Publication Date: 4/9/2021
Publication: Computational Statistics and Data Analysis
Volume: 160
Page Numbers: 01-22
External Link: https://www.sciencedirect.com/science/article/abs/pii/S0167947321000803

Testing independence of functional variables by angle covariance

Author(s): Tingyu Lai, Zhongzhan Zhang, Yafei Wang and Linglong Kong
Publication Date: 11/22/2020
Publication: Journal of Multivariate Analysis
Volume: 182
Page Numbers: 01-15
External Link: https://www.sciencedirect.com/science/article/pii/S0047259X2030292X

Sparse multicategory generalized distance weighted discrimination in ultra-high dimensions

Author(s): Tong Su, Yafei Wang, Yi Liu, William G. Branton, Eugene Asahchop, Christopher Power, Bei Jiang, Linglong Kong and Niansheng Tang
Publication Date: 11/2/2020
Publication: Entropy
Volume: 22
Page Numbers: 01-33
External Link: https://www.mdpi.com/1099-4300/22/11/1257

Testing independence and goodness-of-fit jointly for functional linear models

Author(s): Tingyu Lai, Zhongzhan Zhang and Yafei Wang
Publication Date: 8/10/2020
Publication: Journal of the Korean Statistical Society
Page Numbers: 01-23
External Link: https://link.springer.com/article/10.1007%2Fs42952-020-00083-4

Wavelet-based lasso in functional linear quantile regression

Author(s): Yafei Wang, Linglong Kong, Bei Jiang, Xingcai Zhou, Shimei Yu, Li Zhang and Giseon Heo
Publication Date: 3/1/2019
Publication: Journal of Statistical Computation and Simulation
Volume: 89
Issue: 06
Page Numbers: 1111-1130
External Link: https://www.tandfonline.com/doi/full/10.1080/00949655.2019.1583228

Partial functional linear models with ARCH errors

Author(s): Yafei Wang, Tianfa Xie and Zhongzhan Zhang
Publication Date: 4/23/2018
Publication: Open Journal of Statistics
Volume: 08
Issue: 02
Page Numbers: 345–361
External Link: https://www.scirp.org/journal/paperinformation.aspx?paperid=84005

Partial functional linear model with dependent errors

Author(s): Yafei Wang, Jiang Du and Zhongzhan Zhang
Publication Date: 2017
Publication: Acta Mathematicae Applicatae Sinica
Volume: 40
Issue: 01
Page Numbers: 49-65
External Link: http://123.57.41.99/jweb_yysxxb/EN/Y2017/V40/I1/49